MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention and returned products were tested with hcg quality control cut-off standard (25miu/ml) and high level hcg clinical urine (212.6iu/ml, 215.2iu/ml, 221.9iu/ml).The testing results indicated that all strips yielded correct positive results on qc cut-off standard and high hcg clinical urine sample.False negative results were not observed.Product met qc release specification.Manufacturing batch record review did not uncover any abnormalities.The reported complaint could not be replicated with either returned or retention product.Therefore, a root cause could not be determined based on the information provided.This issue will continue to be monitored through incoming complaints.Case details do not indicate if the urine sample was a first morning catch.Per the package insert, very dilute urine may not contain representative levels of hcg.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer reported receiving one false negative hcg result using a fisher - sure-vue hcg serum/urine test.Serum hcg confirmatory testing indicated the patient was positive for pregnancy.Although requested, no additional information was provided.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE (50T)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7886612
Report Number2027969-2018-00122
Device Sequence Number186157
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)200229(10)HCG8030108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberFHC-202
Device Lot NumberHCG8030108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1